2 questions: Heart ache and aching joints and muscles

Hi guys,

I'm a 48 year old who has recently been diagnosed as having Lone paroxysmal Afib due to not having any of the known causes such as heart disease, sleep apnea, overweight etc etc.

I'm on bisoprolol and atorvastatin.

I still go into afib several times a day.

Some days my hearts aches. Does anybody else get this?

Secondly, by mid afternoon I ache in my joints and muscles. Do you think this is just the side effects of the bisoprolol and atorvastatin?

I've only been taking meds since March when I was diagnosed. I've also just had a coronary catheterisation Angiogram on Monday which all went well and thankfully dismissed the possible severe heart disease that was shown on a CT Angiogram previously.

Thanks all.

Jason

6 Replies

oldestnewest
  • Hi Jason, well I certainly have the aching body you describe but I've never put it down to my AF nor medication, but who knows! I've always thought it was just something that comes with age or arthritis. I have friends who don't have heart problems who say that they have the same thing.

    Did your aching muscles come before you started your medication or afterwards? If it was afterwards then I would perhaps talk to someone about changing your medication to something different.

    I also get the heart aching that you describe and I put that down to the strain after my heart has been beating really fast. A bit like when you over exercise any muscle.

    I'm glad to hear that all was well when you had your coronary catheterisation angiogram. That's a worry off your mind.

    Wishing you well.

    Jean

  • There are more possible trigger. People who do lots of cardio like runners. thyroid, stress. hiatal hernia etc. You just haven't found yours yet.

  • It is recognised (but not necessarily by UK doctors who aren't trained in the importance etc of supplements) that statins block the production of CoQ10, and this can lead (amongst other things) to muscle aches. CoQ10 is something our bodies produce because we need it, but it can be bought at a Health Food shop, and is normally taken with food. It comes in 30mg, 100mg and 200mg. To offset the effects of a statin at least 100mg is probably recommended. This might be worth a try.

    You might also want to try a magnesium supplement (search on here for details, via the box in the top right hand corner of the screen), as it is suggested that anyone with AF is probably short of magnesium. Also, taking a general multi-vitamin-and-mineral tablet (eg from a Health Food shop) for three months will help you to absorb and use these supplements more effectively, and may help your general health as well.

  • Thank you, that's very interesting. Looks like I have more reading to do!

    Regards

    Jason

  • Hi Jason,

    It's a well known side effect of statins. One of the drug manufacturers was reportedly developing a statin with Cq10 added to counteract this side effect. Haven't heard what the progress has been. I don't take statins because of the muscle pains with all the ones the cardiologist tried. I do take Ubiquinol that is CoQ10 in the form that the body uses more efficiently. It is required for correct functioning of our muscles.

    Walter

  • Hi Jason,

    Muscle aches are definitely a side effect of statins and you should go back to your gp as your statin can be changed. I had bad side effects from simvastatin (the cheapest) and now changed to pravastatin with no side effects.

You may also like...